Headache Nausea Can Be a Key to Treatment

Headache nausea could be a key to making sure you get the correct diagnosis and treatment. If you’re experience headaches that are also coupled with nausea, you need to understand that this symptom can help your healthcare provider to treat you properly.  When you experience this symptom, you may also be experiencing the severe migraine type of headache.

It’s important to see a healthcare provider if you’re experiencing headache nausea.  This could be a key to making sure you get the correct diagnosis and treatment.  If you are experiencing migraines, over the counter medication may do nothing to help you with your pain.  And if you experience nausea with your migraine, you may need to take a different type of medication.

For example, migraine medications come in many forms that can help relieve the nausea that they can also cause.  If you experience headache nausea and vomiting with a migraine, medications you must swallow can be a bad idea.  Not only will they upset your stomach even more, you may lose the medication when you vomit and then the medication can’t work on your headache. There´s three medication treatment to avoid that:

  • Nasal spray form
  • Sublingual pills
  • Injections

Instead of the traditional pills you have to swallow, migraine medications come in nasal spray form.  These are sprayed into your nose at the onset of your headache and can help prevent the headache from getting advanced.  In addition, you won’t have any medication in your stomach to increase your nausea.  You can also take oral pills that dissolve under the tongue.  These are called sublingual medications.  They release the medication into the bloodstream through the blood vessels under your tongue and prevent increased headache nausea.

Another option if you experience headache nausea is to take medication in the form of an injection, or shot.  While the thought of needles may make you feel squeamish, this form of medication is fast acting and helps you avoid the extra nausea associated with some headache medications.

There are some other types of headaches, such as tension headaches, that also cause some stomach nausea.  This is especially true if the headache continues for a long time and the pain continues to increase.  Prescription medications can often stop the headache and, as a result, stop the headache nausea.

If you’re experiencing headache nausea, you should see a healthcare provider.  He or she can diagnose your headache, rule out any other complications, and make sure you get the proper treatment.  Nausea is one of the most miserable feelings you can experience.  But you don’t have to suffer from headache nausea when you have the correct treatment for your ailment.